Alert archive / Iowa / Wind Advisories in 2025
Wind Advisory 8, NWS Quad Cities, IA
NWS Quad Cities, IA issued this wind advisory at Oct 21, 2025, 2:28 AM CDT for 10 counties in Iowa; 8 counties in Illinois. It took effect at Oct 21, 2025, 1:00 PM CDT. It was in force for 9 hr.
The area
The counties it named.
The facts
- Issued
- Oct 21, 2025, 2:28 AM CDT (07:28 UTC)
- In effect from
- Oct 21, 2025, 1:00 PM CDT
- Expired
- Oct 21, 2025, 10:00 PM CDT
- In force
- 9 hr
- Issued by
- NWS Quad Cities, IA
Counties Benton County, IA, Buchanan County, IA, Cedar County, IA, Clinton County, IA, Delaware County, IA, Dubuque County, IA, Jackson County, IA, Jones County, IA, Linn County, IA, Scott County, IA, Bureau County, IL, Carroll County, IL, Henry County, IL, Jo Daviess County, IL, Putnam County, IL, Rock Island County, IL, Stephenson County, IL, Whiteside County, IL
The radar
The Quad Cities radar (KDVN), 38 km from the middle of the area, began a volume at 07:30 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Davenport, (KDVN), launched 00:00Z, 7.5 hours before the alert went out and 38 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 2054 m above ground
- 0-6 km bulk shear
- 44 kt
- 0-1 km storm-relative helicity
- -36 m²/s²
- 0-3 km storm-relative helicity
- 99 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
486 WWUS73 KDVN 210728 NPWDVN URGENT - WEATHER MESSAGE National Weather Service Quad Cities IA IL 228 AM CDT Tue Oct 21 2025 IAZ040-041-051>053-211530- /O.NEW.KDVN.WI.Y.0008.251021T1800Z-251022T0100Z/ Buchanan-Delaware-Benton-Linn-Jones- Including the cities of Cedar Rapids, Independence, Manchester, Anamosa, and Vinton 228 AM CDT Tue Oct 21 2025 ...WIND ADVISORY IN EFFECT FROM 1 PM THIS AFTERNOON TO 8 PM CDT THIS EVENING... * WHAT...West to northwest winds 25 to 30 mph with gusts up to 45 mph expected. * WHERE...Benton, Jones, Linn, Buchanan, and Delaware Counties. * WHEN...From 1 PM this afternoon to 8 PM CDT this evening. * IMPACTS...Gusty winds will blow around unsecured objects and holiday decorations. Tree limbs could be blown down and a few power outages may result. PRECAUTIONARY/PREPAREDNESS ACTIONS... Winds this strong can make driving difficult, especially for high profile vehicles. Use extra caution. && $$ 12
3 follow-up statements
489 WWUS73 KDVN 211505 NPWDVN URGENT - WEATHER MESSAGE National Weather Service Quad Cities IA IL 1005 AM CDT Tue Oct 21 2025 IAZ042-054-065-066-068-ILZ001-002-007-009-015>018-212315- /O.EXB.KDVN.WI.Y.0008.251021T1800Z-251022T0300Z/ Dubuque-Jackson-Cedar-Clinton-Scott-Jo Daviess-Stephenson-Carroll- Whiteside-Rock Island-Henry IL-Bureau-Putnam- Including the cities of Sterling, Tipton, Geneseo, Davenport, Bettendorf, Hennepin, Moline, Dubuque, Maquoketa, Galena, Freeport, Rock Island, Mount Carroll, Princeton, and Clinton 1005 AM CDT Tue Oct 21 2025 ...WIND ADVISORY IN EFFECT UNTIL 10 PM CDT THIS EVENING... * WHAT...West winds 20 to 30 mph with gusts up to 45 mph expected. * WHERE...Portions of north central and northwest Illinois and east central and northeast Iowa. * WHEN...Until 10 PM CDT this evening. * IMPACTS...Gusty winds will blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. PRECAUTIONARY/PREPAREDNESS ACTIONS... Winds this strong can make driving difficult, especially for high profile vehicles. Use extra caution. && $$ IAZ040-041-051>053-212315- /O.EXT.KDVN.WI.Y.0008.251021T1800Z-251022T0300Z/ Buchanan-Delaware-Benton-Linn-Jones- Including the cities of Manchester, Anamosa, Cedar Rapids, Independence, and Vinton 1005 AM CDT Tue Oct 21 2025 ...WIND ADVISORY NOW IN EFFECT UNTIL 10 PM CDT THIS EVENING... * WHAT...West winds 20 to 30 mph with gusts up to 45 mph expected. * WHERE...Benton, Jones, Linn, Buchanan, and Delaware Counties. * WHEN...Until 10 PM CDT this evening. * IMPACTS...Gusty winds will blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. PRECAUTIONARY/PREPAREDNESS ACTIONS... Winds this strong can make driving difficult, especially for high profile vehicles. Use extra caution. && $$ 08
462 WWUS73 KDVN 212257 NPWDVN URGENT - WEATHER MESSAGE National Weather Service Quad Cities IA IL 557 PM CDT Tue Oct 21 2025 IAZ040-041-051>053-220300- /O.CON.KDVN.WI.Y.0008.000000T0000Z-251022T0300Z/ Buchanan-Delaware-Benton-Linn-Jones- Including the cities of Anamosa, Cedar Rapids, Independence, Vinton, and Manchester 557 PM CDT Tue Oct 21 2025 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 10 PM CDT THIS EVENING... * WHAT...Northwest winds 20 to 25 mph with gusts up to 45 mph. * WHERE...Benton, Jones, Linn, Buchanan, and Delaware Counties. * WHEN...Until 10 PM CDT this evening. * IMPACTS...Gusty winds will blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. PRECAUTIONARY/PREPAREDNESS ACTIONS... Winds this strong can make driving difficult, especially for high profile vehicles. Use extra caution. && $$ IAZ042-054-065-066-068-ILZ001-002-007-009-015>018-220300- /O.CON.KDVN.WI.Y.0008.000000T0000Z-251022T0300Z/ Dubuque-Jackson-Cedar-Clinton-Scott-Jo Daviess-Stephenson-Carroll- Whiteside-Rock Island-Henry IL-Bureau-Putnam- Including the cities of Clinton, Galena, Bettendorf, Maquoketa, Geneseo, Davenport, Dubuque, Moline, Mount Carroll, Sterling, Rock Island, Princeton, Hennepin, Freeport, and Tipton 557 PM CDT Tue Oct 21 2025 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 10 PM CDT THIS EVENING... * WHAT...Northwest winds 20 to 25 mph with gusts up to 45 mph. * WHERE...Portions of north central and northwest Illinois and east central and northeast Iowa. * WHEN...Until 10 PM CDT this evening. * IMPACTS...Gusty winds will blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. PRECAUTIONARY/PREPAREDNESS ACTIONS... Winds this strong can make driving difficult, especially for high profile vehicles. Use extra caution. && $$ Ervin
685 WWUS73 KDVN 220251 NPWDVN URGENT - WEATHER MESSAGE National Weather Service Quad Cities IA IL 951 PM CDT Tue Oct 21 2025 IAZ040>042-051>054-065-066-068-ILZ001-002-007-009-015>018-220400- /O.EXP.KDVN.WI.Y.0008.000000T0000Z-251022T0300Z/ Buchanan-Delaware-Dubuque-Benton-Linn-Jones-Jackson-Cedar-Clinton- Scott-Jo Daviess-Stephenson-Carroll-Whiteside-Rock Island-Henry IL-Bureau-Putnam- Including the cities of Dubuque, Princeton, Hennepin, Tipton, Manchester, Bettendorf, Maquoketa, Anamosa, Cedar Rapids, Independence, Moline, Galena, Davenport, Mount Carroll, Sterling, Freeport, Clinton, Geneseo, Vinton, and Rock Island 951 PM CDT Tue Oct 21 2025 ...WIND ADVISORY WILL EXPIRE AT 10 PM CDT THIS EVENING... The threat has ended. $$ Ervin
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Quad Cities, IA wrote its last area forecast discussion before this wind advisory went out at Oct 21, 12:49 AM CDT, 1 hour 39 minutes earlier. Its key messages:
- Windy conditions are expected once again on Tuesday, with winds potentially reaching 40+ mph
- Seasonally cool temperatures are forecast through the end of the week, with no significant precipitation expected
- Widespread frost, or a freeze in some spots, is possible, most likely Wednesday night and again Thursday night
Area forecast discussion, Oct 21, 12:49 AM CDT, 1 hour 39 minutes before
Area Forecast Discussion National Weather Service Quad Cities IA IL 1249 AM CDT Tue Oct 21 2025 ...06z Aviation Update... .KEY MESSAGES... - Windy conditions are expected once again on Tuesday, with winds potentially reaching 40+ mph - Seasonally cool temperatures are forecast through the end of the week, with no significant precipitation expected - Widespread frost, or a freeze in some spots, is possible, most likely Wednesday night and again Thursday night && .SHORT TERM /THROUGH WEDNESDAY/... Issued at 216 PM CDT Mon Oct 20 2025 Gusty conditions will continue through the afternoon today as we remain under the influence of a deepening surface low, currently situated over northern Minnesota. This low has developed ahead of a longwave upper trough, which can be seen over the Dakotas this afternoon per the GOES-East mid-level water vapor imagery. This troughing will linger over the western Great Lakes through Tuesday night, with a cut-off upper low developing. For the remainder of the afternoon, we will continue to see southerly winds gusting between 25 to 35+ mph for most locations. Winds will shift more westerly late this afternoon into the evening hours as a cold front sweeps through the area. This front should support chances (40-70+ percent) of light showers this evening. The HREF ensemble soundings show a period of sufficient saturation in the 800-600 mb layer (although brief), with somewhat dry sub-cloud layer air near the surface. This should limit rainfall amounts associated with this front, with the HREF probability-matched mean QPF suggesting totals less than a tenth of an inch for most locations, but this amount could be exceeded over northwest Illinois. Post-frontal, the surface pressure gradient will tighten once again, leading to another windy day Tuesday, with winds from the west- northwest. There continues to be a signal for wind gusts of 40 mph or stronger on Tuesday, as both the LREF and HREF ensemble exceedance probabilities of 40 mph are 50 to 70%, and the best overlap between each ensemble remains over our west-central CWA, along the I-380 corridor. Gusts of 45 mph or stronger would warrant a Wind Advisory, and that appears to be possible, albeit most likely in the northwest corner of the CWA around Buchanan county, so we will continue to assess that tonight into tomorrow. It will definitely feel more fall-like Tuesday compared to today, with highs only warming to the lower to middle 50s. Winds weaken Tuesday night but could still be somewhat breezy, with gusts around 20 to 25 mph overnight. A lobe of PVA is progged to pivot through the area, with another chance of light showers (20- 40%), but limited moisture will keep amounts low. && .LONG TERM /WEDNESDAY NIGHT THROUGH MONDAY/... Issued at 216 PM CDT Mon Oct 20 2025 Mid-week: expect a period of chilly conditions with daytime highs continuing to be in the middle 50s to lower 60s. Overnight lows will dip to the 30s, with some lower 30s possible Wednesday night and Thursday night as surface high pressure ridging along with light winds and clear skies should support efficient radiational cooling. This would be sufficient for widespread frost, and even a freeze in some spots. The NBM probabilities of 32 degrees F or colder nighttime lows are reaching between 40 to 60% for some spots, especially along and north of Highway 30. The model trends so far has suggested that widespread frost will be likely, with perhaps a few spots seeing a hard freeze. For Friday through the upcoming weekend: a southern stream shortwave is progged to exit the Four Corners region Friday, lifting northeastward into the weekend. There is some uncertainty on the timing of this wave, but it will be capable of at least some low to medium chances (20-40%) of light rain showers with it. Seasonably cool temperatures look to be continue, with highs in the lower to middle 60s. && .AVIATION /06Z TAFS THROUGH 06Z WEDNESDAY/... Issued at 1240 AM CDT Tue Oct 21 2025 The main cold front has blown through to the east, leaving westerly gradient winds at the sfc of 10-15 KTs into early Tue morning. West to northwest winds aloft at 2 K FT AGL will increase to at least 40 KTs making for LLVL wind shear early this morning until the sfc winds pick up by mid morning. A tightening pressure gradient and deep diurnal mixing should pump the sfc wind gusts to 30-40 KTs by midday and especially later in the afternoon. Highest gusts at CID and DBQ where a Wind Advisory may be needed. Wrap around stratocu as well as ambient CU formation will make for a BKN to OVC deck at most sites except maybe for BRL by early afternoon, but am banking them to remain mainly VFR but there could be some MVFR at DBQ mid to late afternoon. There may also be some isolated to sctrd showers embedded in the clouds mainly along and north of I-80 this afternoon which may produce passing bouts of MVFR CIGs and VSBYs. Also with inverted-V soundings, these showers could mix down enhanced variable gusts of 40-45 KTs. The winds will last into the evening but become not quite as gusty after 01-03z or so. && .DVN WATCHES/WARNINGS/ADVISORIES... IA...None. IL...None. MO...None. && SHORT TERM...Schultz LONG TERM...Schultz AVIATION...12
Hazardous weather outlook, Oct 20, 3:56 AM CDT, 22 hours 32 minutes before
Hazardous Weather Outlook National Weather Service Quad Cities IA IL 356 AM CDT Mon Oct 20 2025 IAZ040>042-051>054-063>068-076>078-087>089-098-099-ILZ001-002-007- 009-015>018-024>026-034-035-MOZ009-010-210900- Buchanan-Delaware-Dubuque-Benton-Linn-Jones-Jackson-Iowa-Johnson- Cedar-Clinton-Muscatine-Scott-Keokuk-Washington-Louisa-Jefferson- Henry IA-Des Moines-Van Buren-Lee-Jo Daviess-Stephenson-Carroll- Whiteside-Rock Island-Henry IL-Bureau-Putnam-Mercer-Henderson- Warren-Hancock-McDonough-Scotland-Clark- 356 AM CDT Mon Oct 20 2025 This Hazardous Weather Outlook is for portions of north central Illinois...northwest Illinois...west central Illinois...east central Iowa...northeast Iowa...southeast Iowa and northeast Missouri. .DAY ONE...TODAY AND TONIGHT No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY Strong west-northwest winds are expected on Tuesday with gusts between 35 to 45 mph. Frost is possible for portions of the area Wednesday and Thursday night. .SPOTTER INFORMATION STATEMENT... Spotter activation will not be needed today or tonight. Uttech
Nearby
Wind Advisories in Iowa, 2025Wind Advisories in Illinois, 2025Every wind advisory in 2025
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.